Hail, Broward
- When
- April 27, 7:02 PM EST
- Where
- Broward County, Margate
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.267, -80.200
A SKYWARN spotter saw one inch hail in Margate and police reported 3/4 inch hail in Coconut Creek.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 27, 12:00 PM EST, 7 hours 2 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 100 PM EDT SUN APR 27 2003 THE COLD FRONT HAS NOTHING TO MAKE IT MOVE MUCH MORE TO THE SOUTH SO IT SHOULD BASICALLY REMAIN OVER CENTRAL FLORIDA AS A WEAK BOUNDARY AT LEAST THROUGH THE BEGINNING OF THE WEEK. THE SMALL UPPER WAVE OVER THE GULF OF MEXICO THIS MORNING SHOULD BE PAST US BY TONIGHT SO AFTER DARK WE SHOULD SEE THE AFTERNOON CONVECTION DIE WITH THE LOSS OF THE HEATING. NEXT WE WILL FOR ALL PURPOSES REMAIN UNDER A WEAK SURFACE TROUGH THROUGH MUCH OF THIS WEEK. THE SURFACE HIGH COULD BUILD IN BEHIND THE OLD COLD FRONT TO OUR NORTH AND KEEP THAT PART OF FLORIDA DRY. EVENTUALLY THE SURFACE TROUGH THAT IS NOW OUT IN THE ATLANTIC BETWEEN 70W AND 75W WILL BECOME THE DOMINANT FEATURE AS THE UPPER TROUGH OVER THIS AREA DEEPENS BY THE END OF THE NEXT WEEKEND AND WE SHOULD SEE MORE OF A SURFACE HIGH RETURN TO SOUTH FLORIDA. SO THIS WILL LEAVE US WITH ENOUGH MOISTURE FOR AFTERNOON AND EVENING CONVECTION THROUGHOUT THE WEEK AND PROBABLY JUST ENOUGH LOW LEVEL EASTERLY FLOW TO FAVOR THE INTERIOR AND WEST COAST OVER THE EAST. THERE WILL POSSIBLY BE SOME OTHER SMALL WAVE IN THE SUBTROPICAL JET THAT COULD MOVE ACROSS US THIS WEEK AND ENHANCE THE SHOWERS. HOWEVER THE UNCERTAINTY OF ANY SUCH OCCURRENCE MAKES IT BETTER NOT TO TRY AND INCREASE THE PROBABILITIES ON A PARTICULAR DAY IN AN EFFORT TO CATCH THIS FEATURE. IN THE MARINE BECAUSE OF THE RELATIVELY WEAK SURFACE PRESSURE PATTERN THE BOATING CONDITIONS SHOULD BE GOOD. THE ONLY PROBLEMS SHOULD BE THE SHOWERS AND THUNDERSTORMS. WE CONTINUE TO HAVE HIGH ENOUGH HUMIDITIES AND LOW ENOUGH WINDS TO LEAVE OUT ANY FIRE WEATHER HIGHLIGHTS. PBI BB 070/086 073/084 072 2424 FLL BB 071/086 074/085 075 2424 MIA BB 072/087 074/086 074 2424 APF BB 069/082 069/085 069 2324 .MIA...NONE.
FLZ063-066>075-271900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1208 PM EDT SUN APR 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... A FRONTAL BOUNDARY STALLED TO THE NORTH ALONG WITH A WEAK UPPER LEVEL DISTURBANCE AND SEA BREEZE INFLUENCES WILL SERVE AS THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON. A FEW OF THE STORMS COULD BE STRONG...WITH SMALL HAIL AND POTENTIALLY DAMAGING WINDS THE MAIN IMPACTS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. PS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
A SKYWARN spotter saw one inch hail in Margate and police reported 3/4 inch hail in Coconut Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346794.